Several months ago I was prescribed the medication lotrisone, combination of clotrimazole and the potent steroid betamethasone for a tinea infection in the groin area. I was told to apply it 2 times per day which I did for two weeks. Went back to the Dr and there was redness on the penis so he prescribed it again and said it was ok to apply it to the penis, same thing happened two more times. I used it for a total of 8 weeks.
I didn't realize it until it was too late but the skin had atrophied and I can see the capillaries though the foreskin of my penis. It's very red, wrinkled, has a constant burning sensation, is sensitive to touch, and there are changes that have occurred on the glans (glands). NONE of these symptoms existed on the penis until I started using the lotrisone.
I am deeply regretful of using this medication and trusting the doctor. I went to a dermatologist twice and he said the first time I was simply worried, then the second said that steroid damage is usually permanent. I must admit that I have lost faith in doctors. The doctor who prescribed the steroid never said one word about the possible side effects of this medication. All of the doctors I have seen do not communicate and just assume that you should know about side effects of medications or just do not seem to care.
If you are ever prescribed a steroid, BE CAREFUL. Do not EVER use it for longer than a couple of weeks or even at all if you want to avoid the disastrous side effects. It's a depressing experience to go though what I am going through right now. I do not know if this will ever get better, I pray that it does.
If anyone knows of a treatment for steroid induced steroid atrophy or what has worked for you please respond.
Still no improvements. I absolutely HATE topical steroids.
Steroids should NOT be used on the penis or foreskin for a fungal infection EVER!
After reading comments from other guys who are experiencing the same thing I’ve come to the conclusion that most doctors don’t know what the hell they are doing to people when they prescribe these steroids. If you’re a doctor and you prescribe steroids for a fungal infection you should know that you’re likely doing more harm than good. Steroids don’t cure fungal infections and can make them worse and also cause a lot of very unwanted side effects.
If you think this is no big deal, try it yourself and see what’s it’s like to walk around with a burning sensation on your glans (glands) and foreskin, skin thinning and a persistent redness that does not go away. And maybe it’s permanent, maybe it’s not, in a couple of years I’ll find out. If you have a sex life consider it over for awhile once this happens. And this happened all because I went to a medical professional to treat a minor fungal infection. The doctors I have seen were a waste of my time, money, and have left me with something worse than what I came to them for. I wish I had never seen or heard of Lotrisone, the stuff is absolutely horrible.
It has been 5 months since I stopped using Lotrisone. The symptoms of redness and burning sensation still persist, and not one doctor I have seen thinks anything of it. There are doctors on this website telling people that overuse of steroids is not a big deal, to "relax", or "don't worry about it". I'm sure they are all respectable people, but with all due respect - They Are Wrong. Overuse of steroids can occur in a very short period of time in the genital area, especially with a highly potent steroid such as betamethasone.
I have discovered that the vast majority of doctors are either very ignorant on the dangers of steroids or just don't care and look the other way. There isn't a cure for steroid withdrawal that I know of, and I've done quite of bit of research on this topic. You can search pubmed for clotrimazole/betamethasone and you will see a number of journal articles recommending caution or deceasing use of lotrisone for fungal infections.
WHY IS IT THAT DOCTORS DO NOT KNOW THIS!?!?
Even when presented with a case of topical steroid withdrawal they often say it isn't so. I'm here to tell you steroid withdrawal is Hell to pay. If you do not believe me, try it yourself - you will regret it. For any doctor that reads this, I sincerely hope that you will recommended something else for treatment of fungal infections. Lotrimin Ultra (butenafine) and Lamisil (terbinifine) are more effective than Lotrisone and don't have any of the side effects. I wish I had known better, I really do.
Hey man I used lotrisone or something with the same **** for only 5 days in which I applied liberally to the tip of my penis (around opening of urethra) as perscribed by a uroligist. I also used a little on some red areas my balls and foreskin aswell as I was not warned of its strength. It seems as though my foreskin is a little looser and the skin at the tip of my penis gets "misaligned" as if its more thin or something, not sure though as it could of been like this before. Anyways could only 5 days liberal use of this ******** cause this and if so would it eventually recover?
I almost had a similar experience. I came home from work one day last October. I had been sweating alot and just finished a course of antibiotics for a sinus infection. When I went to hop in the shower my scrotum and groin folds were bright pink. It scared the crap out of me. I went to my general doctor and he said it was a fungal infection and prescribed me a potent dosage of lotrimine and a topical steroid. The first few days I put this steroid all over my groin. The scrotum turned BRIGHT red. I thought the fungal infection was spreading. I put the steroid on for a few more days. I then started reading several medical journals talking about the dangers of topical steroids and their contribution to Red scrotum syndrome. I decided to stop using the steroid. It took a few months but my scrotum returned back to normal. I have read the condition will resolve itself but it takes time. It could be alot of time.
You should be ok if you only used it for 5 days. It doesn't take long for the damage happen in the genital area though. The absorption rate of topical steroids is 30-40 times greater on the genital than other body surfaces. I haven't touched steroids in 6 months and have seen very little improvement. never had a single issue with my skin other than a minor fungal infection until I used lotrisone.
thanks for the encouragement man and I hope it does! I never thought a doctor let alone a "specialist" would prescribe **** like this for something like what I had! This pisses me off so much dude, the intitial redness and irritation was actually inside the urethra, however I was to apply it on the outside of skin around the opening so that it absorbs down into the effected area underneath the intital skin, Is that treatment even possible? wtf!?
I hope you get better man. Yeah I've never been so pissed off at someone in my life. The side effects of topical steroids has had a very negative impact on me. I went back to the doctor he said what I had looked like it needed to be treated with more steroids. Ive come to the conclusion that some doctors are just idiots and could really care less what they do to people. I'll never trust a doctor again after this. There are doctors on this site telling people it's no big deal. They really don't have a damn clue what these steroids do to people. Maybe someone will read this and not make the same mistake. Had I done some research maybe I wouldn't have used it but you'd think you could trust a doctor, hell no.
Thanks man I hope the same for you as well and I totally agree with you about these damn doctors! Just curious though how long did you use lotrisone for, and have you found anything topical yet to help treat/heal the side effects you had?
Hows ur condition? Have u had any success or improvement?
I just cannot believe these doctors and how they do not give a damn about the danger of dedtroying someone's entire life!! Im not even sure if I would be able to ever get married hahaha!!? But thankfully life aint only about sex
How can you loose some of ur skin tissue? That nenever happens as result of steroid effect..... May be the burning but no loosing ur skin tissue! is it bleeding? Can u see skin fallin off? If not thenur probably have some skin disorder causing the burning or it might be prostatic problems!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.